MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER 20G, 10CM W/ BASIC TRAY; INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER 20G, 10CM W/ BASIC TRAY; INTRAVASCULAR CATHETER
Catalog Number M120100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of complications with the powerglide catheter was confirmed and the damage appears to be use related.One 20ga powerglide catheter and deployment system were returned for investigation.The returned sample revealed evidence of use.Blood residue was observed throughout the sample.The guidewire had been fully extended and the guidewire push-off button had separated from the housing.The catheter and catheter wings were received over the needle and had not been fully removed from the needle.The distal tip of the needle was located 2.8cm distal to the pink strain relief sleeve.The catheter extended 7.2 cm from the distal tip of the needle.A 2mm gap was observed between the proximal end of the purple catheter hub and the adjoining surface on the catheter handle, which indicates that an attempt was made to remove the catheter from the handle while the catheter was over the needle.The sequence of insertion steps in the ifu includes gripping the plastic housing and advancing the catheter using the catheter handle, holding the catheter in place using the catheter handle and fully removing the housing, and then twisting and removing the catheter handle from the catheter hub.A microscopic examination of the catheter revealed blood residue in the catheter.Slits in the catheter were located 1 cm and 1.3 cm distal to the position of the needle tip within the catheter.Fluid was able to leak from the slits in the catheter.The tubing was most likely damaged with the needle during use.The product ifu warns, ¿once the catheter has been advanced, do not re-insert the needle back into the catheter or pull the catheter back onto the needle.This may result in damage to the catheter.If the catheter needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter.¿ the ifu also states, ¿do not perforate, tear, or fracture the catheter with the needle or guidewire during the procedure.¿ the observed damage and reported complications appear to be related to use of the device.A lot history review (lhr) of reaz1327 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Per sales rep, the facility reported that the rn could not disconnect the housing from the catheter.It was stated that the rn felt resistance when trying to remove the complete device (housing, catheter, and wire) from the patient.

Brand Name
POWERGLIDE MIDLINE CATHETER 20G, 10CM W/ BASIC TRAY
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6589384
Report Number3006260740-2017-00682
Device Sequence Number19042106
Product Code FOZ
UDI-Device Identifier00801741075322
UDI-Public(01)00801741075322(17)181231(10)REAZ1327
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K121073
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Catalogue NumberM120100
Device Lot NumberREAZ1327
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2017
Initial Report FDA Received Date05/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1